Alert archive / California / Frost Advisories in 2026
Frost Advisory 3, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 9, 2026, 12:27 PM PDT for 4 counties in California. It took effect at Mar 10, 2026, 3:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2026, 12:27 PM PDT (19:27 UTC)
- In effect from
- Mar 10, 2026, 3:00 AM PDT
- Expired
- Mar 10, 2026, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS76 KEKA 091927 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1227 PM PDT Mon Mar 9 2026 CAZ101-103-109>115-100430- /O.NEW.KEKA.FR.Y.0003.260310T1000Z-260310T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Willits, Fieldbrook, Laytonville, Potter Valley, Calpella, Covelo, Legget, and Philo 1227 PM PDT Mon Mar 9 2026 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Mendocino County, Lake County, and Del Norte and Northern Humboldt Coast. * WHEN...From 3 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
3 follow-up statements
654 WWUS76 KEKA 100450 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 950 PM PDT Mon Mar 9 2026 CAZ101-103-109>115-101300- /O.CON.KEKA.FR.Y.0003.260310T1000Z-260310T1600Z/ Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- Including Legget, Covelo, Calpella, Fieldbrook, Philo, Laytonville, Potter Valley, and Willits 950 PM PDT Mon Mar 9 2026 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Mendocino County, Lake County, and Del Norte and Northern Humboldt Coast. * WHEN...From 3 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...*Frost formation is most likely to occur for NE Mendocino County, including: Legget, Laytonville, Covelo, Willits, and Potter Valley. Other areas in Mendocino county include: Philo and Calpella. *Frost may occur in areas of Lake (Upper Lake), Humboldt (McKinleyville, Blue Lake, and Fieldbrook), and Del Norte (Hiouchi) PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
791 WWUS76 KEKA 101141 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 441 AM PDT Tue Mar 10 2026 CAZ101-103-101245- /O.CAN.KEKA.FR.Y.0003.000000T0000Z-260310T1600Z/ Coastal Del Norte-Northern Humboldt Coast- 441 AM PDT Tue Mar 10 2026 ...FROST ADVISORY IS CANCELLED... $$ CAZ109>115-101600- /O.CON.KEKA.FR.Y.0003.000000T0000Z-260310T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Legget, Covelo, Calpella, Willits, Potter Valley, Philo, and Laytonville 441 AM PDT Tue Mar 10 2026 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino County, and Lake County. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...*Frost formation is most likely to occur for NE Mendocino County, including: Legget, Laytonville, Covelo, Willits, and Potter Valley. Other areas in Mendocino county include: Philo and Calpella. *Frost may occur in areas of Lake (Upper Lake), Humboldt (McKinleyville, Blue Lake, and Fieldbrook), and Del Norte (Hiouchi) PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
689 WWUS76 KEKA 101532 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 832 AM PDT Tue Mar 10 2026 CAZ109>115-101645- /O.EXP.KEKA.FR.Y.0003.000000T0000Z-260310T1600Z/ Mendocino Coast-Northwestern Mendocino Interior-Northeastern Mendocino Interior-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Northern Lake-Southern Lake- Including Potter Valley, Laytonville, Legget, Philo, Calpella, Covelo, and Willits 832 AM PDT Tue Mar 10 2026 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... The threat has ended. Frost is possible again tonight. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 9, 1:52 AM PDT, 10 hours 35 minutes earlier.
Area forecast discussion, Mar 9, 1:52 AM PDT, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
152 AM PDT Mon Mar 9 2026
.SYNOPSIS...Some weak clipping fronts will bring small chances of
very light coastal drizzle or a few showers between periods of
rebounding warm temperatures. Northerly winds will remain gusty,
particularly through the early work week. Chilly morning
conditions are forecast early to mid week.
&&
.DISCUSSION...A cold front will continue through Northwest
California keeping temperatures cooler and more in line with
averages for this time of year. Also, this weak front will bring
light to occasional heavy drizzle this morning, resulting in
trace amounts of accumulation. The marine layer is also expected
to deepen this morning. Afternoon temperatures will continue to be
slightly warmer than average for inland locations in eastern
Trinity, eastern Mendocino, and Lake counties.
Northerly winds will remain breezy. A cutoff low to the south will
further tighten the pressure gradient against the restrengthening
ridge Monday and Tuesday. Northerly winds will increase in response
and will be quite gusty this afternoon, in particular. Forecast
soundings indicate well-mixing through the boundary layer through
this period, allowing for efficient downward momentum transfer and
gusty surface winds along the coast. NBM holds a high chance
(60%- 80%) for maximum wind gust of 30 mph or higher Monday for
areas along the coast and higher terrain areas of interior Del
Norte and Humboldt counties. There is a moderate to high chance
(40%-60%) for gusts to exceed 35 mph over some of the exposed
coastal headlands and over coastal Del Norte and around Cape
Mendocino. Winds will ease some Tuesday, but will remain breezy
through Tuesday afternoon.
Chilly, and potentially frosty, morning conditions could occur in
the wake of the passing front Tuesday and Wednesday mornings.
However, on Tuesday morning, lingering elevated winds along with
generally overcast skies could result in morning temperatures
above 36 resulting in no frost development. As of now, Wednesday
seems like the best bet for frosty conditions. For both mornings,
NBM indicates that coastal locations from about Albion in
Mendocino County to the Oregon border have about a 60 to 80
percent chance of lows below 40 degrees (this includes areas
around Humboldt Bay and Crescent City). There is also about a 50
to 70 percent chance for morning low temperatures 36 degrees or
less for some regions of interior Del Norte, interior Humboldt,
Trinity, and NE Mendocino counties. The growing season has begun
for Mendocino, Lake, coastal Del Norte, and the northern Humboldt
coast, so a frost product could be applicable for just NE
Mendocino (including Legget, Laytonville, Willits, Potter Valley,
and Covelo) for one or both mornings.
A strong Pacific ridge will generally remain in control as
additional weak fronts attempt to briefly flatten it, introducing
more very slim chances for light showers, mainly in Del Norte
County. Chances for a wetting rainfall (0.1 inch or higher) only
reach 25% to 35% late this week and increase some this coming
weekend. There will be periods of rebounding high temperatures
between the fronts. /JLW & JJW & EYS
&&
.AVIATION...6Z TAFs...Stratus has established itself over a good
portion of Humboldt and Trinity counties. IFR levels will persist as
a cold front passes through. Chances for LIFR and light drizzle will
remain before frontal passage near 12Z Monday. probabilities quickly
lower thereafter with lifting ceilings and scattering stratus.
Northerly winds will increase throughout the day Monday, and the
coastal terminals will receive wind gusts of 30 kts, and up to 40
kts Monday afternoon before subsiding into the evening.
&&
.MARINE...Northerly winds are strengthening in all waters Monday
behind a cold front. This round of northerly winds will be on the
stronger side, with gusts to 40 to 45 kts. Gale conditions will
remain in all zones through Monday night before beginning to slowly
subside. Gale conditions will remain in the southern waters
throughout the day Tuesday. Large steep and hazardous seas will
build 13 to 15 ft Monday evening through Tuesday. Northerly winds
will greatly ease Wednesday, but will remain 15 to 20 kts around and
downwind of Cape Mendocino through the week and likely longer.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 5 AM PDT early this morning for
PZZ450-470.
Gale Warning from 5 AM early this morning to 4 AM PDT
Tuesday for PZZ450-470.
Gale Warning until 10 AM PDT Tuesday for PZZ455.
Gale Warning until 5 AM PDT Wednesday for PZZ475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Frost Advisories in California, 2026Every frost advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.